Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 291, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2005, 1:16 AM MDT for Deuel County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 1:16 AM MDT (07:16 UTC)
- Expired
- Jul 4, 2005, 2:00 AM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Deuel County, NE
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:05 AM MDT | HAIL 0.75 | 11 Ese Chappell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2161 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040716 SVRLBF NEC049-040800- /O.NEW.KLBF.SV.W.0291.050704T0716Z-050704T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 116 AM MDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 200 AM MDT * AT 111 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF CHAPPELL...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAPPELL BY 125 AM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4121 10227 4121 10259 4100 10261 4101 10226 $$ JWS
1 follow-up statement
000 WWUS53 KLBF 040738 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 AM CDT MON JUL 4 2005 NEC049-040800- /O.CON.KLBF.SV.W.0291.000000T0000Z-050704T0800Z/ DEUEL NE- 137 AM MDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 AM MDT FOR WESTERN DEUEL COUNTY... AT 136 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CHAPPELL...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL DEUEL COUNTY...ALONG HIGHWAY 30...THROUGH 200 AM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4118 10229 4118 10259 4100 10261 4101 10226 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:13 PM MDT, 11 hours 3 minutes earlier.
Area forecast discussion, Jul 3, 2:13 PM MDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT SUN JUL 3 2005 ...FORECAST CHALLENGES ARE PRECIP CHANCES IN THE NEAR PERIODS...THEN TEMPS IN THE EXTENDED... .DISCUSSION... NEAR TERM (TONIGHT THROUGH WEDNESDAY)...MAIN CHALLENGE IN THE NEAR PERIODS IS LOW POP CHANCES AND DEGREE OF SEVERITY...ON MONDAY AND TUESDAY. FOR TONIGHT...HAVE KEPT THE BULK OF THE FA IN SOME ISOLATED MENTION OF TSRAS...EVEN WITH THE FRONT OFF TO THE EAST AND SOUTH. ABUNDANT INSTABILITY AND COLD ACCUS REMAINS ON THE BACK SIDE OF THE FRONT...AND WITH SFC HEATING THIS AFTERNOON...SEVERAL ISOLATED SHRAS ARE EXPECTED TO DEVELOP. GIVEN THE HIGH BASED NATURE OF THE TSRAS...SOME GUSTY WINDS MAY ACCOMPANY THE PASSING TSRAS...BUT SHOULD REMAIN BELOW SEVERE LIMITS. WILL CONTINUE MENTION OF ISOLATED TSRAS INTO THE OVERNIGHT HOURS...IN THE NWRN ZONES...FOR EXPECTED ONSET OF MID LEVEL WAA AND DECENT H7 SHORTWAVE. FOR THE FOURTH...LOW LEVEL EASTERLIES WILL BEGIN TO COMMENCE BY MID DAY ACROSS THE WRN HALF OF THE FA ON MONDAY...AS A SURFACE HIGH DRIFTS INTO THE ERN DAKOTAS. ROBUST THETA E RIDGING BUILDS INTO THE PANHANDLE BY AFTERNOON WITH SB CAPES APPG 1500 J/KG BY 21Z. BY AFTERNOON...ELEVATED LIS ARE -2 TO -5 AND CAP STRENGTH IS VERY WEAK. WITH 30 TO 40 KTS OF SHEAR EXPECTED...SEVERE THREAT LOOKS GOOD FOR THE WESTERN HALF OF THE FA. RAMPED UP POPS ACROSS THE WESTERN THIRD OF THE FORECAST AREA...AND WENT WITH SLIGHT CHANCE EAST OF HIGHWAY 83. GIVEN THE TRAJECTORY OF THE H5 WINDS TOMORROW...THE SOUTHWEST STANDS THE BEST CHANCES OF PRECIP...WITH THE NORTHEAST THE LEAST CHANCE. FOR TUESDAY AND WEDNESDAY...ANOTHER ROUND OF STORMS IS EXPECTED ACROSS THE FORECAST AREA ON TUESDAY AFTERNOON AND EVENING. A SIMILAR SETUP TO MONDAYS REGIME IS EXPECTED...WITH STRONG THETA E RIDGING ACROSS THE PANHANDLE...DECENT SHEAR AND CAPE IN EXCESS OF 1500 J/KG ACROSS THE PANHANDLE. MADE PRECIP FCST SIMILAR TO MONDAYS...WITH HIGHEST POPS ACROSS THE WEST AND LOWEST EAST. AS UPPR FLOW AMPLIFIES INTO WEDNESDAY...PRECIP CHANCES SHOULD BE CONFINED TO THE FAR WEST AND SOUTHWEST WITH MORE NRLY FLOW ALOFT. LONG TERM (THURSDAY THROUGH SUNDAY)...LONG RANGE MODELS THIS MORNING SPEED UP THE PATTERN AMPLIFICATION AND RIDGING OVER THE CENTRAL CONUS LATER THIS WEEK. BOTH THE ECMWF AND GFS LR (00Z JUL3 RUNS) ARE IN DECENT AGREEMENT WITH STRONG TROFING OVER THE GULF OF AK AND RIDGING EXTENDING FROM THE CENTRAL PLAINS INTO CENTRAL CANADA BY SATURDAY. BOTH MODELS BEGIN TO BREAK THE RIDGE DOWN BY SUNDAY...HOWEVER THE 06Z GFS HAS TRENDED SLOWER WITH THIS SCENARIO. GIVEN THE TENDENCY OF THE GFS TO BE A LITTLE FAST WITH THE UPPR PATTERN...WILL CONTINUE A DRY FORECAST INTO SUNDAY AS THE TROF IS EXPECTED TO REMAIN WELL OFF TO THE NORTHWEST OF THE FA. AS FOR TEMPS...SHOULD SEE A STEADY CLIMB INTO THE 90S BY MIDWEEK. WITH PLENTY OF RESIDUAL LOW LEVEL MOISTURE IN PLACE...WE SHOULD AVOID THE CENTURY MARK. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Jul 3, 2:12 PM MDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SUN JUL 3 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-041045- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 312 PM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A WEAK WAVE WILL CONTINUE TO MOVE ACROSS THE OUTLOOK AREA TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE IN ASSOCIATION WITH THIS WAVE. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY A COLD FRONT THAT MOVED THROUGH THE AREA EARLY SUNDAY WILL BEGIN TO RETURN NORTHWARD ALONG THE WESTERN HIGH PLAINS DURING THE DAY MONDAY. MOISTURE WILL RETURN AS WELL ON SOUTHEAST WINDS AND...WITH SUNSHINE DURING THE DAY MONDAY...THE ATMOSPHERE WILL BECOME UNSTABLE ONCE AGAIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WESTERN PORTION OF THE STATE EARLY MONDAY. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS BY AFTERNOON INTO THE EVENING HOURS...MAINLY WEST OF A LINE FROM MERRIMAN TO NORTH PLATTE. THOSE PLANNING OUTDOOR ACTIVITIES FOR THE HOLIDAY SHOULD MONITOR NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR FURTHER UPDATES CONCERNING THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT MONDAY. THE FRONT WILL CONTINUE MAKING A SLOW PROGRESSION EASTWARD ACROSS THE AREA TUESDAY AND WEDNESDAY...CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA. BY LATE IN THE WEEK...HIGH PRESSURE WILL BUILD INTO THE REGION AND IS EXPECTED TO ASSIST IN LIMITING FURTHER CHANCES FOR THUNDERSTORM DEVELOPMENT THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING WEST OF A LINE FROM MERRIMAN TO NORTH PLATTE. JWS/MASEK
In the hours before
Local storm report, Jul 3, 7:50 PM MDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT SUN JUL 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 NW GRANT 40.85N 101.74W
07/03/2005 0.75 INCH PERKINS NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 34 min |
| Jul 3, 6:48 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 28 min |
| Jul 3, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 18 min |
| Jul 4, 1:59 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| Jul 4, 3:27 AM MDT | Severe Thunderstorm Warning | LBF | Chase | 36 min |
| Jul 4, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 53 min |
| Jul 4, 4:05 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
| Jul 4, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.